On valuation of derivative securities: A Lie group analytical approach. (English) Zbl 1164.60359

Summary: This paper proposes a Lie group analytical approach to tackle the problem of pricing derivative securities. By exploiting the infinitesimal symmetries of the Boundary Value Problem (BVP) satisfied by the price of a derivative security, our method provides an effective algorithm for obtaining its explicit solution.


60G40 Stopping times; optimal stopping problems; gambling theory
49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
91B24 Microeconomic theory (price theory and economic markets)
Full Text: DOI EuDML Link


[1] F. Black, M. Scholes: The pricing of options and corporate liabilities. J. Polit. Econ. 81 (1973), 637–654. · Zbl 1092.91524
[2] J. C. Cox, S. A. Ross: The valuation of options for alternative stochastic processes. J. Fin. Econ. 3 (1976), 145–166.
[3] D. Duffie, J. Ma, and J. Yong: Black’s consol rate conjecture. Ann. Appl. Prob. 5 (1995), 356–382. · Zbl 0830.60052
[4] N. El Karoui, S. Peng, and M. C. Quenez: Backward stochastic differential equations in finance. Math. Finance 7 (1997), 1–71. · Zbl 0884.90035
[5] W. Feller: Two singular diffusion problems. Ann. Math. 54 (1951), 173–182. · Zbl 0045.04901
[6] H. Geman, M. Yor: Bessel processes, Asian options, and perpetuities. Mathematical Finance 3 (1993), 349–375. · Zbl 0884.90029
[7] H. U. Gerber, E. S. W. Shiu: Option pricing by Esscher transforms. Transactions of the Society of Actuaries XLVI (1994), 99–191.
[8] N. Kunitomo, M. Ikeda: Pricing options with curved boundaries. Math. Finance 2 (1992), 275–298. · Zbl 0900.90098
[9] C. F. Lo, P. H. Yuen, and C. H. Hui: Constant elasticity of variance option pricing model with time-dependent parameters. Int. J. Theor. Appl. Finance 3 (2000), 661–674. · Zbl 1006.91050
[10] C. F. Lo, C. H. Hui: Valuation of financial derivatives with time-dependent parameters: Lie algebraic approach. Quant. Finance 1 (2001), 73–78.
[11] P. J. Olver: Applications of Lie Groups to Differential Equations. Springer-Verlag, New York, 1986.
[12] L. V. Ovsyannikov: Group Analysis of Differential Equations. Academic Press, New York, 1982.
[13] G. H. Watson: A Treatise on the Theory of Bessel Functions. Cambridge University Press, Cambridge, 1922. · JFM 48.0412.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.